Alert archive / California / Hazardous Seas Warnings in 2015
Hazardous Seas Warning 28, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Aug 17, 2015, 8:59 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2015, 8:59 PM PDT (03:59 UTC)
- Expired
- Aug 18, 2015, 2:40 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
622 WHUS76 KEKA 180359 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 PM PDT MON AUG 17 2015 PZZ470-181200- /O.EXP.KEKA.GL.W.0023.000000T0000Z-150818T0400Z/ /O.NEW.KEKA.SE.W.0028.150818T0359Z-150818T1000Z/ /O.EXB.KEKA.SC.Y.0164.150818T0400Z-150818T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 859 PM PDT MON AUG 17 2015 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY... ...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT TUESDAY. * WINDS...N 20 TO 30 KT WITH GUSTS UP TO 35 KT. THESE WILL DIMINISH TONIGHT AND TUESDAY. * WAVES/SEAS...N 12 TO 13 FT AT 9 SECONDS...SUBSIDING TO 7 TO 9 FT AROUND 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-181000- /O.EXT.KEKA.SC.Y.0164.000000T0000Z-150818T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 859 PM PDT MON AUG 17 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...N 10 TO 15 KT WITH GUSTS UP TO 25 KT NEAR POINT SAINT GEORGE....BECOMING SW AROUND 5 KT LATE TONIGHT. * WAVES/SEAS...NW 8 TO 9 FT AT 9 SECONDS...SUBSIDING TO NW 6 TO 7 FT AT 9 SECONDS ON TUESDAY. EXPECT A LIGHT SOUTHERLY CHOP ON TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-181200- /O.EXT.KEKA.SC.Y.0164.000000T0000Z-150818T2200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 859 PM PDT MON AUG 17 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY... * WINDS...N 15 TO 25 KT...DIMINISHING TO 10 TO 10 KT ON TUESDAY. * WAVES/SEAS...NW 11 TO 12 FT AROUND 10 SECONDS...SUBSIDING TO NW 6 TO 8 FT AROUND 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
593 WHUS76 KEKA 180940 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 AM PDT TUE AUG 18 2015 PZZ470-181745- /O.CAN.KEKA.SE.W.0028.000000T0000Z-150818T1000Z/ /O.CON.KEKA.SC.Y.0164.000000T0000Z-150818T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 240 AM PDT TUE AUG 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES/SEAS...NW 9 TO 10 FT AT 9 SECONDS...SUBSIDING TO 6 TO 8 FT AT 9 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-181045- /O.CAN.KEKA.SC.Y.0164.000000T0000Z-150818T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 240 AM PDT TUE AUG 18 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ475-181600- /O.EXT.KEKA.SC.Y.0164.000000T0000Z-150818T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 240 AM PDT TUE AUG 18 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...N 5 TO 15 KT...DIMINISHING TO 5 TO 10 KT ON TUESDAY. * WAVES/SEAS...NW 7 TO 8 FT AT 9 SECONDS...SUBSIDING TO NW 6 FT AT 9 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 17, 3:57 PM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 17, 3:57 PM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
357 PM PDT MON AUG 17 2015
.SYNOPSIS...HOT AND DRY CONDITIONS WILL CONTINUE INTO MONDAY AS
HIGH PRESSURE REMAINS DOMINANT OVER NW CALIFORNIA. THE LONE
EXCEPTION IS AT THE COAST...WHERE SEASONABLE WEATHER WILL REMAIN.
&&
.SHORT TERM (TONIGHT THROUGH THU NIGHT)...AFTERNOON VIS SATELLITE
SHOWS PLENTY OF SMOKE AND HAZE ACROSS NW CALIFORNIA AS LOCAL NW
CAL FIRES HAVE PRODUCED SIGNIFICANT SMOKE THROUGH THE DAY. AN
UPPER TROUGH MOVING THROUGH THE PAC NW TODAY HAS NOT PROVEN TO DO
MUCH TO SCOUR OUT THE IN PLACE AIR MASS, AS HIGH PRESSURE REMAINS
SUPREME. HIGH PRESSURE WILL EASE A BIT OVER THE NEXT COUPLE DAYS,
ALLOWING FOR A MODEST COOLING, BUT TEMPS ARE EXPECTED TO REMAIN
ABOVE NORMAL ACROSS THE INTERIOR AND SEASONABLE AT THE COAST.
LIGHT OFFSHORE FLOW TONIGHT WILL LIKELY BRING ANOTHER SMOKEY AND
HAZY DAY TO ALL OF NW CAL. NO RAIN IS FORECAST IN THE SHORT TERM.
BFG
.LONG TERM (FRIDAY THROUGH MONDAY...MODELS CONTINUE TO INDICATE
SLIGHT 500MB HEIGHT FALLS AND LOWER 850MB TEMPERATURES TOWARD THE
LATTER PORTION OF THE WEEK AS A SHORT-WAVE TROUGH ROLLS OVER THE TOP
OF THE RIDGE AND INTO THE PAC NW. THIS TROUGH LOOKS QUITE DRY FOR NW
CAL WITH NO CHANCE FOR ANY SIGNIFICANT PRECIP. THIS PATTERN DOES
SUGGEST BETTER CHANCES FOR COOLING SO TRENDED TEMPERATURES DOWNWARD.
RIDGE ALOFT SHOULD SPRING BACK UP OVER THE WEEKEND BEFORE ANOTHER
TROUGH STARTS TO MOVE TOWARD THE WEST COAST LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. DUG/KML
&&
.AVIATION...THE MARINE LAYER HAS EXPLICITLY RETURNED TO MUCH OF
THE REDWOOD COAST ESPECIALLY NORTH OF CAPE MENDOCINO...ALTHOUGH
THE MENDOCINO COAST JUST HAD SMALL POCKETS OF STRATUS CLOUDS WHICH
WERE VERY LOCALIZED. SMOKE/HAZE WAS KING ACROSS THE ENTIRE REGION
OVERNIGHT AND TODAY...EXTENDING TO THE COAST AND REMAINING QUITE
PREVALENT INLAND. THEREFORE REDUCED VISIBILITIES DUE TO SMOKE AND
HAZE REMAINED A SIGNIFICANT FLIGHT HAZARD FOR SOME INLAND AREA
AIRFIELDS. UKIAH HAS CONTINUED WITH LOW MVFR VISIBILITIES THROUGH
THE DAY AND MVFR-VFR CEILINGS THIS MORNING. AT THE IMMEDIATE COAST
MVFR CEILINGS WERE QUITE RESILIENT OVER HUMBOLDT BAY TO THE ACV
AIRPORT. MODELS/GUIDANCE REMAIN PERSISTENT BY RETURNING IFR
CONDITIONS TO THE COASTAL TERMINALS AGAIN TONIGHT/OVERNIGHT. I
AGREE! TA
&&
.MARINE...A SOLID ASCAT PASS THIS MORNING CONFIRMED OUR FORECAST
TO BE ON TRACK WITH GALES ACROSS THE OUTER WATERS NORTH OF CAPE
MENDOCINO AND FRESH TO STRONG WINDS TO THE SOUTH. WINDS WILL
CONTINUE TO DECREASE THROUGH WEDNESDAY MORNING AS THE WEAKENING
RIDGE OVER THE NE PACIFIC SHIFTS WESTWARD ALLOWING THE PRESSURE
GRADIENT TO RELAX. EXPECT A SMALL CRAFT ADVISORY TO BRIEFLY FOLLOW
THE GALE WARNING FOR THE NORTHERN OUTER WATERS TONIGHT WITH THE
OTHER HAZARDS MOST LIKELY TO EXPIRE BY TUESDAY MORNING. STEEP
WAVES WILL THUS TRANSITION TO FLATTER, LONGER PERIOD WAVES TUESDAY
THROUGH EARLY WEDNESDAY. FOR THE NEARSHORE ZONES, EXPECT
SOUTHERLY WINDS TO DEVELOP AND INCREASE TO 10 TO 15 KNOTS BY
TUESDAY AFTERNOON CREATING A LIGHT SOUTH CHOP. WE ARE NOT
EXTREMELY CONFIDENT IN THE MAGNITUDE OF THESE SOUTHERLY WINDS,
HOWEVER, THE THERMAL TROUGH SHIFTING OVER THE COAST WILL
DEFINITELY ENCOURAGE SOUTHERLY FLOW NEAR THE COAST...ESPECIALLY
ALONG THE MENDOCINO COAST. FRESH NORTHERLY WINDS WILL DEVELOP
AGAIN LATE WEDNESDAY AND REACH SMALL CRAFT CRITERIA THURSDAY
THROUGH EARLY SATURDAY. STEEP WAVES WILL BUILD IN RESPONSE TO THE
INCREASING WINDS. MEANWHILE A SMALL SOUTHERLY SWELL WITH MINIMAL
IMPACTS WILL PROPAGATE THE WATERS THROUGH THE FORESEEABLE FUTURE
WITH MODELS SIGNALING FOR A MID PERIOD NORTHWESTERLY SWELL TO
IMPACT THE NORTHWEST COAST LATER THIS WEEK. KML
&&
.FIRE WEATHER...AN UPPER TROUGH THAT WAS EXPECTED TO CLIP NW CAL
ONLY MADE IT AS FAR AS SOUTHERN OREGON. THIS HAS ALLOWED HIGH
PRESSURE TO REMAIN IN PLACE OVER NW CAL TODAY, WHICH IS CAUSING
ANOTHER SURFACE THERMAL TROUGH OVER THE INTERIOR. THE TROUGH WILL
SHIFT OFF THE COAST AGAIN TONIGHT, BRINGING LIGHT OFFSHORE FLOW.
THE TROUGH THAT MOVED THROUGH THE PAC NW DISPLACED THE SURFACE
RIDGE TO OUR NE WHICH IN TURN WILL YIELD A WEAKER PRESSURE
GRADIENT TONIGHT WITH THE OFFSHORE FLOW. AS SUCH, WILL NOT NEED A
RED FLAG AGAIN TONIGHT FOR FIRE WEATHER ZONES 203/204. HOWEVER,
SINCE THE DAY BEGAN DRY AND WE WILL GO INTO THE EVENING DRY, AND
WILL CONTINUE TO HAVE A WEAK OFFSHORE FLOW, THE RECOVERIES WILL BE
VERY POOR. MID SLOPE AND RIDGE RH'S WILL LIKELY BE IN THE SINGLE
DIGITS TO UPPER TEENS. THIS MEANS TUESDAY WILL BEGIN DRY AS WELL.
WITH THE UPPER RIDGE REMAINING IN PLACE, THOUGH HEIGHTS WILL FALL
SLIGHTLY, HEAT WILL AGAIN BE AN ISSUE FOR TUESDAY. NO STRONG
SYNOPTIC PATTERN WILL BE IN PLACE FOR TOMORROW, SO LOOK FOR WINDS
TO BE HEAT AND TERRAIN DRIVEN. MODELS ARE INDICATING AN UPPER
TROUGH APPROACHING FROM THE NW MID TO LATE WEEK, BUT I DON'T HOLD
OUT MUCH HOPE FOR THIS DIGGING AS DEEP AS INDICATED. WHILE THERE
WILL BE A WEAK ONSHORE PUSH, THERE WILL NOT BE ENOUGH MOISTURE TO
MAKE FOR ROBUST RECOVERIES OR STRONG TEMPERATURE DROPS. WE WILL
HAVE TO WATCH HOW THIS TROUGH SETS UP OVER THE NORTH PACIFIC
THROUGH MID WEEK. OVERALL, HOT AND DRY CONDITIONS CONTINUE ACROSS
THE INTERIOR WITH TERRAIN DRIVEN WINDS. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PZZ450.
GALE WARNING UNTIL 9 PM PDT THIS EVENING FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT TUESDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Aug 17, 2:56 PM PDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 256 PM PDT MON AUG 17 2015 CAZ003-004-076-182200- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 256 PM PDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE WILDFIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMOKE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-182200- REDWOOD COAST-MENDOCINO COAST- 256 PM PDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Hazardous Seas Warnings in California, 2015Every hazardous seas warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.